Arkansas, 2018

Flash Flooding and Hail in Arkansas, July 17 to 21, 2018

July 17 to 21, 2018 · NWS LZK · 67 events in 24 counties and zones

More to come later.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
4
Property damage
$475,000
Crop damage
None recorded
Events
67

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

More to come later.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 17, 1:02 PM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Jul 17, 1:02 PM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
202 PM CDT Tue Jul 17 2018

.SHORT TERM...Tonight Through Thursday

Overall the models remain in decent agreement in the synoptic scale
with the usual timing differences expected in this type of pattern.
While a general blend of solutions is preferred. it must be noted
that the NAM solution is the most aggressive in developing precip
tonight and will not weighed as heavily as the other high res/short
term models.

Its just another hot and humid afternoon across the state as broad
upper level high pressure remains over the Great Basin. Subsequent
downstream troughing over the east has put the area in a general
northwest flow aloft. Just scattered convection is expected through
the afternoon and mainly associated with the leftovers of an MCS
that passed to the north of the state earlier today. Coverage is not
expected to be as great as what was seen over the past few days but
a stronger pulse type storm can not be discounted. The heat advisory
will be left in place and set to expire at 7 PM.

Models are pretty consistent with moving a piece of energy in the
aforementioned northwest flow and across the state tonight and into
early Wednesday. With all the models showing some type of precip,
pops have been increased for most of the state through Wednesday
morning. Rainfall amounts are not expected to be excessive but the
chances of seeing some rain are increasing. With both clouds and
precipitation in the area, not expecting any heat related headlines
on Wednesday.

Upper ridging will begin to build back over the area Thursday with a
return to the very hot and humid conditions and decreasing chances
of precipitation. Heat indices may become an issue once Thursday
with widespread highs in the 90s.

&&

.LONG TERM...Thursday Night Through Monday

Fairly little change to the previous forecast as the overall pattern
changes very little during the long term. Long term begins with an
upper level ridge centered over the four corners region of the US
with an upper level low located over the Great Lakes. This results
in northwest flow aloft across much of Arkansas. Thursday night into
Friday, that Low will push a bit to the southeast with upper level
energy swinging through northern Arkansas early Friday morning. This
will keep some rain chances in the forecast at the start of the long
term. As we head into the weekend dry weather will return with very
little chance of rain.

Most difficult part of the forecast will be the extremely hot day on
Friday. Model temperatures are the hottest seen all week. However
the NAM hints at upper level energy swinging through the area during
the afternoon while the GFS moves it through earlier in the day. At
this point...kept the forecast consistent and sided with the GFS.
However if the NAM pans out, big bust potential is possible with the
temperatures.

A weak front will remain stalled across Arkansas through the
weekend and into Monday. By Monday, it is possible that rain could
develop along that front, however at this point potential is too low
to include in the forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     74  89  71  93 /  30  50  20  20
Camden AR         75  95  75  99 /  30  30  20  10
Harrison AR       71  87  70  93 /  40  50  20  10
Hot Springs AR    76  93  74  98 /  30  40  20  10
Little Rock   AR  76  92  74  96 /  30  60  20  10
Monticello AR     75  92  75  95 /  30  50  20  20
Mount Ida AR      74  92  73  98 /  30  40  10  10
Mountain Home AR  71  87  70  92 /  30  50  20  20
Newport AR        73  89  72  91 /  20  50  20  20
Pine Bluff AR     75  92  74  95 /  30  60  20  10
Russellville AR   76  92  74  97 /  40  50  20  10
Searcy AR         74  91  71  94 /  30  60  20  20
Stuttgart AR      75  91  73  94 /  30  60  20  20
&&

.LZK Watches/Warnings/Advisories...
Heat Advisory until 7 PM CDT this evening FOR Arkansas-Bradley-
Calhoun-Cleveland-Dallas-Desha-Drew-Jackson-Jefferson-Lincoln-
Monroe-Ouachita-Prairie-Woodruff.

&&

Short Term...GOUDSWARD / Long Term...65
Hazardous weather outlook, Jul 17, 12:19 PM CST, 3 hours 1 minute before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
119 PM CDT Tue Jul 17 2018

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181830-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
119 PM CDT Tue Jul 17 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms will be possible through
the overnight hours. An isolated strong to severe storm will be
be possible mainly in the afternoon to early evening with gusty
winds and frequent lightning the greatest concerns. The overall
threat for severe weather remains low.

Heat index values will exceed 100 degrees through early evening
for parts of central and southern Arkansas. Extra precautions
should be taken to minimize the affects of the heat.

.DAYS TWO THROUGH SEVEN...Wednesday Through Monday

Thunderstorms will become a bit more scattered and common by the
middle of this week, with the best chances for seeing thunderstorms
during the afternoon hours Wednesday. While organized severe
weather is not expected, a few strong storms may be possible.
Chances for thunderstorms decrease by the weekend.

Also, heat index values will remain elevated through the week.
Most locations will see heat index values in the upper 90s to just
over 100 degrees, while some areas may see heat index values exceed
105 degrees in the afternoons.

.Spotter Information Statement...

Spotter activation is not anticipated today through tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, Jul 17, 12:42 PM CST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Little Rock AR
142 PM CDT TUE JUL 17 2018

ARZ064-069-171930-
Drew AR-Lincoln AR-
142 PM CDT TUE JUL 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DREW AND SOUTH CENTRAL
LINCOLN COUNTIES UNTIL 230 PM CDT...

At 142 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Monticello, moving southeast at 5 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Monticello...                     Baxter...
Collins...                        Florence...
Coleman...                        Enon...
Selma...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3349 9177 3364 9182 3383 9172 3370 9145
      3348 9149 3341 9166
TIME...MOT...LOC 1842Z 304DEG 6KT 3369 9169

65
Special weather statement, Jul 17, 1:06 PM CST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Little Rock AR
206 PM CDT TUE JUL 17 2018

ARZ043-044-171945-
Pulaski AR-Saline AR-
206 PM CDT TUE JUL 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SALINE AND WEST
CENTRAL PULASKI COUNTIES UNTIL 245 PM CDT...

At 205 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Salem in Saline County, or 11 miles west of West
Little Rock. This storm was nearly stationary.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Salem in Saline County...         Avilla...
Bland...                          Ferndale...
Paron...                          Congo...

LAT...LON 3486 9262 3474 9247 3461 9262 3479 9282
TIME...MOT...LOC 1905Z 042DEG 3KT 3475 9262

65

The radar

The Western Arkansas radar (KSRX), 65 km away, was scanning. The volume nearest the first event began at 21:17 UTC.

Open the radar archive at this moment

Event by event

48 thunderstorm wind, 13 hail, 6 flash flood. Local standard time, as filed.

Thunderstorm Wind, Johnson

When
July 17, 3:20 PM CST
Where
Johnson County, 0.69 mi N of Coal Hill
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.440, -93.670

Trees were blown down by the wind.

Thunderstorm Wind, Johnson

When
July 17, 3:25 PM CST
Where
Johnson County, Hartman
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.430, -93.620

Trees were blown down by the wind.

Thunderstorm Wind, Johnson

When
July 17, 3:35 PM CST
Where
Johnson County, 0.69 mi N of Coal Hill
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.440, -93.670

Trees were blown down by the wind.

Flash Flood, Pulaski

When
July 17, 6:16 PM CST
Where
Pulaski County, 1.49 mi SSW of Maumelle to 1.55 mi SSW of Maumelle
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.850, -92.410

Street flooding was occurring in Maumelle.

Flash Flood, Pulaski

When
July 17, 6:24 PM CST
Where
Pulaski County, 0.57 mi E of Pankey Addition to 0.99 mi ESE of Pankey Addition
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.800, -92.410

Street flooding occurred at Cantrell Rd. and Pleasant Ridge.

Flash Flood, Pulaski

When
July 17, 7:09 PM CST
Where
Pulaski County, 1.43 mi NW of Valentine to 1.35 mi NW of Valentine
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
34.832, -92.191

The intersection of Brockington Rd. and Kiehl Avenue flooded with over a foot of water on the road.

Flash Flood, Lonoke

When
July 17, 7:35 PM CST
Where
Lonoke County, 0.68 mi E of Cabot to 0.79 mi E of Cabot
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
34.968, -92.008

Portions of South Pine St. were flooded.

Flash Flood, Fulton

When
July 18, 10:10 AM CST to 11:10 AM CST
Where
Fulton County, 0.89 mi NE of Glencoe to 1.48 mi NW of Glencoe
Cause
Heavy Rain
Reported by
County Official
Coordinates
36.290, -91.740

Ropers Circle was flooded and with debris near Glencoe.

Flash Flood, Sharp

When
July 18, 1:45 PM CST to 2:45 PM CST
Where
Sharp County, 0.56 mi E of Sidney to 1.21 mi NE of Sidney
Cause
Heavy Rain
Reported by
Public
Coordinates
36.000, -91.660

Minor flash flooding was on roads in Sidney.

Thunderstorm Wind, Boone

When
July 19, 6:59 PM CST
Where
Boone County, 0.89 mi NW of Everton
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.160, -92.910

Trees were down on Joe Holt Rd.

Thunderstorm Wind, Baxter

When
July 19, 7:31 PM CST
Where
Baxter County, 0.69 mi N of Norfork
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.210, -92.280

Trees were down in Norfork and at the Quarry Campground.

Thunderstorm Wind, Searcy

When
July 19, 7:31 PM CST
Where
Searcy County, 1.32 mi WNW of Booster
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.760, -92.690

Trees were down.

Thunderstorm Wind, Baxter

When
July 19, 7:38 PM CST
Where
Baxter County, 1.78 mi NW of Rodney
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
COOP Observer
Coordinates
36.270, -92.190

Several large tree limbs were snapped off and an unanchored boat sustained some minor damage.

Thunderstorm Wind, Izard

When
July 19, 8:12 PM CST
Where
Izard County, 1.31 mi ESE of Melbourne
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.060, -91.900

Trees were down on Pine St. in Melbourne. Trees knocked down power lines.

Hail, Baxter

When
July 20, 7:09 AM CST
Where
Baxter County, 0.69 mi N of Mountain Home
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
36.340, -92.380

Hail, Baxter

When
July 20, 7:11 AM CST
Where
Baxter County, 0.89 mi NE of Briarcliff
Measured
1 in hail
Reported by
Social Media
Coordinates
36.290, -92.290

Thunderstorm Wind, Izard

When
July 20, 7:54 AM CST
Where
Izard County, 0.69 mi N of Old Gid
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.980, -91.830

Trees were blown down on West Rd.

Thunderstorm Wind, Izard

When
July 20, 7:56 AM CST
Where
Izard County, 1.12 mi E of Stella
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.000, -91.780

Limbs were blown down.

Thunderstorm Wind, Independence

When
July 20, 8:10 AM CST
Where
Independence County, 1.68 mi E of Batesville
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.770, -91.620

Power lines were blown down, and roof damage occurred in town.

Thunderstorm Wind, Monroe

When
July 20, 8:20 PM CST
Where
Monroe County, 1.49 mi NNW of Clarendon
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.700, -91.310

Numerous trees and power lines were blown down in the city of Clarendon. The entire city was without power.

Hail, Pulaski

When
July 20, 8:30 PM CST
Where
Pulaski County, 1.7 mi W of Jacksonville
Measured
1 in hail
Reported by
Social Media
Coordinates
34.870, -92.130

Hail, Pulaski

When
July 20, 8:40 PM CST
Where
Pulaski County, 0.89 mi NE of Gibson
Measured
1.25 in hail
Reported by
Social Media
Coordinates
34.890, -92.220

Hail, Pulaski

When
July 20, 8:40 PM CST
Where
Pulaski County, 0.89 mi NW of Gibson
Measured
1 in hail
Reported by
NWS Employee
Coordinates
34.890, -92.240

Thunderstorm Wind, Prairie

When
July 20, 8:40 PM CST
Where
Prairie County, 0.57 mi E of Ulm
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.580, -91.460

A number of trees and power lines were blown down in and around Ulm.

Hail, Pulaski

When
July 20, 8:43 PM CST
Where
Pulaski County, 0.89 mi NE of Sherwood
Measured
0.75 in hail
Reported by
Social Media
Coordinates
34.830, -92.210

Thunderstorm Wind, Arkansas

When
July 20, 8:57 PM CST
Where
Arkansas County, 0.69 mi S of Almyra
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.390, -91.400

Numerous trees and power lines were blown down.

Thunderstorm Wind, Arkansas

When
July 20, 9:00 PM CST
Where
Arkansas County, 0.57 mi W of Lagrue
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
34.450, -91.330

Considerable tree and power line damage occurred near the intersection of Hwy. 33 and 153 west of Crocketts Bluff.

Thunderstorm Wind, Arkansas

When
July 20, 9:15 PM CST
Where
Arkansas County, 2.94 mi ENE of Van
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.330, -91.180

A tree fell on a mobile home.

Thunderstorm Wind, Arkansas

When
July 20, 9:25 PM CST
Where
Arkansas County, 0.9 mi NE of Ethel
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.290, -91.160

Numerous trees and power lines were blown down along Hwy. 17 near Ethel.

Hail, Pulaski

When
July 20, 9:26 PM CST
Where
Pulaski County, 0.89 mi SE of Levy
Measured
1 in hail
Reported by
Official NWS Observations
Coordinates
34.790, -92.260

Quarter size hail fell at the NWS Office the the North Little Rock Airport.

Hail, Pulaski

When
July 20, 9:27 PM CST
Where
Pulaski County, 0.89 mi SE of Levy
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
34.790, -92.260

Hail, Pulaski

When
July 20, 9:30 PM CST
Where
Pulaski County, 0.89 mi SE of Levy
Measured
1 in hail
Reported by
NWS Employee
Coordinates
34.790, -92.260

Hail, Lonoke

When
July 20, 11:25 PM CST
Where
Lonoke County, 3.98 mi ESE of Fairview
Measured
1 in hail
Reported by
Social Media
Coordinates
34.840, -91.860

Thunderstorm Wind, Marion

When
July 21, 12:05 AM CST
Where
Marion County, Buffalo Point
Measured
61 kt (70 mph) estimated gust
Injuries
4 direct, 0 indirect
Reported by
Law Enforcement
Coordinates
36.080, -92.570

Trees were blown down on RV campers at Buffalo Point. Four people were injured.

Thunderstorm Wind, Searcy

When
July 21, 12:08 AM CST
Where
Searcy County, 2.79 mi E of Cozahome
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.050, -92.500

Limbs were blown down by the wind.

Thunderstorm Wind, Stone

When
July 21, 12:27 AM CST
Where
Stone County, 0.89 mi NW of Fifty Six
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.960, -92.230

Trees were downed near Fifty-Six.

Hail, White

When
July 21, 12:40 AM CST
Where
White County, 1.32 mi ESE of Searcy
Measured
0.75 in hail
Reported by
Public
Coordinates
35.240, -91.730

Hail, White

When
July 21, 12:45 AM CST
Where
White County, 1.32 mi ESE of Searcy
Measured
1 in hail
Reported by
Social Media
Coordinates
35.240, -91.730

Thunderstorm Wind, White

When
July 21, 12:49 AM CST
Where
White County, Morning Sun
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.200, -91.730

A tree was blown down on a truck.

Thunderstorm Wind, Van Buren

When
July 21, 12:49 AM CST
Where
Van Buren County, 1.12 mi E of Clinton
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
35.580, -92.450

Several trees and large limbs were blown down in Clinton. Clinton Public Schools had a few trees down and damage to a couple of buildings, including a large pine tree on the Agricultural Department.

Thunderstorm Wind, Johnson

When
July 21, 12:50 AM CST
Where
Johnson County, 0.69 mi S of Clarksville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.460, -93.470

Trees were downed in several areas of the county.

Thunderstorm Wind, Van Buren

When
July 21, 12:52 AM CST
Where
Van Buren County, 1.12 mi E of Clinton
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.580, -92.450

Limbs were blown down.

Thunderstorm Wind, Cleburne

When
July 21, 12:54 AM CST
Where
Cleburne County, Eden Isle
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.500, -92.100

Limbs were blown down near the Eden Isle Marina.

Hail, Prairie

When
July 21, 1:18 AM CST
Where
Prairie County, 0.89 mi NW of Hickory Plains
Measured
1.75 in hail
Reported by
Public
Coordinates
34.990, -91.740

Thunderstorm Wind, Pope

When
July 21, 1:18 AM CST
Where
Pope County, 0.56 mi E of Oakland Hgts
Measured
74 kt (85 mph) estimated gust
Property damage
$60,000
Reported by
NWS Storm Survey
Coordinates
35.270, -93.140

Several trees were uprooted. Several buildings had signs blown in, windows blown in, and roofs with shingle damage. Winds blew in the glass doors of Fred's Pharmacy. All damage is consistent with straight-line winds of 75-85 mph.

Thunderstorm Wind, Prairie

When
July 21, 1:21 AM CST
Where
Prairie County, 0.89 mi NW of Hickory Plains
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
34.990, -91.740

Several silos were damaged, and limbs were downed.

Thunderstorm Wind, Pope

When
July 21, 1:30 AM CST
Where
Pope County, 1.83 mi WNW of Atkins
Measured
70 kt (81 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
35.240, -92.950

Several power poles were snapped in half. Large tree limbs were blown down and a large tree was snapped in half. All damage is consistent with straight-line winds of 75 to 80 mph.

Thunderstorm Wind, Pope

When
July 21, 1:35 AM CST
Where
Pope County, (Rue)russellville Municipal Airport
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
35.260, -93.090

This was reported by the ASOS at the Russellville Airport.

Thunderstorm Wind, Conway

When
July 21, 1:45 AM CST
Where
Conway County, 2.65 mi WSW of Oppelo
Measured
70 kt (81 mph) estimated gust
Property damage
$30,000
Reported by
Trained Spotter
Coordinates
35.080, -92.810

Approximately 13 trees were lost near Timberlake Reservoir...with numerous large limbs blown great distances. A pool house sustained significant damage from felled trees.

Thunderstorm Wind, Conway

When
July 21, 1:54 AM CST
Where
Conway County, 2.19 mi SW of Oppelo
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.080, -92.800

A trained spotter estimated winds gusts of at least 60 mph.

Thunderstorm Wind, Perry

When
July 21, 1:55 AM CST
Where
Perry County, 0.57 mi E of Houston
Measured
78 kt (90 mph) estimated gust
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
35.030, -92.690

Trees and power lines were blown down in Houston, and countywide as well. In the city of Houston, a well built tractor shed was destroyed and a garage had its top blown off by powerful thunderstorm winds of 80 to 90 mph. Winds of 60 to 70 mph damaged trees and power lines across the county, and Houston appeared to be the area hardest hit. A horse was killed by a lightning strike in the city of Houston as well.

Thunderstorm Wind, Conway

When
July 21, 2:00 AM CST
Where
Conway County, 2.19 mi SW of Oppelo
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
35.080, -92.800

A trained spotter reported numerous trees and power lines blown down. Several buildings also sustained minor roof damage.

Thunderstorm Wind, Arkansas

When
July 21, 2:23 AM CST
Where
Arkansas County, 0.57 mi W of Lagrue
Measured
52 kt (60 mph) estimated gust
Reported by
Department of Highways
Coordinates
34.450, -91.330

A trees was down, blocking Boston Lane.

Thunderstorm Wind, Pulaski

When
July 21, 2:23 AM CST
Where
Pulaski County, 1.84 mi ENE of Ferndale
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Employee
Coordinates
34.790, -92.520

Numerous trees were blown down at Denny Road and Ferndale Cutoff.

Thunderstorm Wind, Pulaski

When
July 21, 2:25 AM CST
Where
Pulaski County, 0.69 mi S of Shady Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
34.760, -92.470

Several large trees were blown down by the wind.

Thunderstorm Wind, Pulaski

When
July 21, 2:26 AM CST
Where
Pulaski County, 2.27 mi E of Ferndale
Measured
70 kt (81 mph) estimated gust
Reported by
Public
Coordinates
34.780, -92.510

Extensive tree damage and power lines were down in the vicinity of Waldenwood Lane and Denny Road. Roof damage was reported to several homes, along with chimney damage.

Thunderstorm Wind, Pulaski

When
July 21, 2:26 AM CST
Where
Pulaski County, 1.38 mi S of Shady Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
34.750, -92.470

A tree was uprooted on Stewart Rd.

Thunderstorm Wind, Pulaski

When
July 21, 2:26 AM CST
Where
Pulaski County, 1.33 mi WSW of Pinnacle
Measured
70 kt (81 mph) estimated gust
Reported by
Social Media
Coordinates
34.810, -92.490

A large electrical transmission tower was blown over, and power lines were blown down as well.

Thunderstorm Wind, Pulaski

When
July 21, 2:28 AM CST
Where
Pulaski County, 1.49 mi NNE of Shady Grove
Measured
61 kt (70 mph) estimated gust
Property damage
$100,000
Reported by
Broadcast Media
Coordinates
34.790, -92.460

Trees were blown down on several homes and cars, and many fences were blown down as well.

Thunderstorm Wind, Pulaski

When
July 21, 2:31 AM CST
Where
Pulaski County, 0.89 mi NW of Terrytown
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
34.660, -92.440

A tree was uprooted and downed.

Thunderstorm Wind, Pulaski

When
July 21, 2:31 AM CST
Where
Pulaski County, 1.38 mi S of Douglas Corner
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
34.680, -92.400

Trees were uprooted off of Stagecoach Rd.

Thunderstorm Wind, Pulaski

When
July 21, 2:34 AM CST
Where
Pulaski County, 1.33 mi ESE of Cypress Jct
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.660, -92.350

Numerous large limbs and power lines were down in the the 7400 block of Arch St.

Thunderstorm Wind, Pulaski

When
July 21, 2:34 AM CST
Where
Pulaski County, 0.57 mi E of Douglasville
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
34.720, -92.360

Several large trees were blown down and one was down on a house near Boyle Park.

Thunderstorm Wind, Saline

When
July 21, 2:38 AM CST
Where
Saline County, 2.2 mi NE of East End
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.570, -92.320

Several large trees were blown down by the wind.

Thunderstorm Wind, Grant

When
July 21, 2:41 AM CST
Where
Grant County, 2.76 mi N of Ico
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.490, -92.350

Trees were blown down by the wind.

Thunderstorm Wind, Jefferson

When
July 21, 3:05 AM CST
Where
Jefferson County, 0.9 mi NE of Wabbaseka
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
34.360, -91.790

Power outages occurred because of thunderstorm wind damage.

Thunderstorm Wind, Pope

When
July 21, 3:36 AM CST
Where
Pope County, 1.83 mi WNW of Atkins
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
35.240, -92.950

A power pole was blown down by the wind.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2018Every state in 2018This day in weather historyWarnings in Arkansas, July 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 775658, 775659, 775660, 775661, 775662, 775663, 775664, 775665, 775666, 775667, 775668, 775669, 775670, 775671, 775672, 775673, 775674, 775675, 775676, 775682, 775683, 775684, 775685, 775686, 775687, 775688, 775689, 775690, 775691, 775692, 775693, 775694, 775695, 775696, 775697, 775698, 775699, 775700, 775702, 775703, and more.